Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 15, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Sep 27, 2020, 1:11 PM CDT for 24 counties in Texas. It took effect at Sep 27, 2020, 6:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2020, 1:11 PM CDT (18:11 UTC)
- In effect from
- Sep 27, 2020, 6:00 PM CDT
- Expired
- Sep 28, 2020, 1:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3958 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
843 WWUS74 KLUB 271811 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 111 PM CDT Sun Sep 27 2020 TXZ021>044-272300- /O.NEW.KLUB.WI.Y.0015.200927T2300Z-200928T0600Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 111 PM CDT Sun Sep 27 2020 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM CDT MONDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...The South Plains, Rolling Plains, and extreme southern Texas Panhandle. * WHEN...From 6 PM this evening to 1 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
809 WWUS74 KLUB 272101 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 401 PM CDT Sun Sep 27 2020 TXZ021>044-280600- /O.CON.KLUB.WI.Y.0015.200927T2300Z-200928T0600Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 401 PM CDT Sun Sep 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...The South Plains, Rolling Plains, and extreme southern Texas Panhandle. * WHEN...From 6 PM this evening to 1 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Sep 27, 12:20 PM CDT, 51 minutes earlier.
Area forecast discussion, Sep 27, 12:20 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1220 PM CDT Sun Sep 27 2020 .AVIATION... Although winds have already shifted to the north behind a cold front this morning, even stronger winds are expected this evening from about 00Z through 07Z. Light visby restrictions will be possible at KLBB and KPVW due to expected blowing dust. Additionally, brief MVFR CIGS will be possible with greatest chances at KCDS as the colder air filters into the region. && PREV DISCUSSION... /issued 240 AM CDT Sun Sep 27 2020/ SHORT TERM... A much needed cold front continues its trek south, as of 3AM entering the northern portions of the Texas Panhandle, and will eventually pass south through the South Plains and Rolling Plains toward the I20 corridor by late this morning. The winds behind the front will gradually increase out of the north by mid-afternoon peaking around 20kts sustained, with gusts up to 35kts. There will be increased cloudiness to the east, but otherwise the front will be dry. High temperatures will depend on the speed of the cold front but consensus seems to have the initial surface trough through our forecast area by late morning. Left the NBM values as is, but temperatures in the South Plains especially, may have to be cooled slightly if the northerly winds arrive by 18z, which has consensus in current short term guidance. Overnight lows don't bottom out behind the front with moderate north winds remaining elevated through the night. LONG TERM... The upper pattern Monday through Saturday will see a persistent western CONUS ridge and eastern CONUS trough with NW to N flow over the southern High Plains. Subtle shifts in the pattern will bring about small changes in 1000-500mb thickness values while changes in surface wind direction will further add to changes in forecast temperatures through the week. The coolest day of the week still looks to be Monday behind what should be the strongest cold front in the period while Wednesday will be the warmest when highest thicknesses and greatest downslope component are to occur. A weaker cold front Thursday will knock temperatures back to seasonal average Thursday through Saturday. Meanwhile, the pattern will be a dry one with precip chances remaining near zero. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 01
Hazardous weather outlook, Sep 27, 3:05 AM CDT, 10 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 305 AM CDT Sun Sep 27 2020 TXZ021>044-280815- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 305 AM CDT Sun Sep 27 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.